MAUDE Adverse Event Report: HALYARD HEALTH MIC-KEY GASTRIC-JEJUNAL FEEDING TUBE KIT EXTENSION SETS - 16 FR, 2.0 CM; DH EF BALLOON TUBES PRODUCTS

HALYARD HEALTH MIC-KEY GASTRIC-JEJUNAL FEEDING TUBE KIT EXTENSION SETS - 16 FR, 2.0 CM; DH EF BALLOON TUBES PRODUCTS
Model Number 8270-16-2.0-45
Medical Device Problem Codes Break (1069); Leak/Splash (1354)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Halyard health received one used sample.No product packaging was received.The gastric skives exhibited visible tearing and degradation.The condition was similar in appearance to a yeast or fungal attack on the silicone.The internal septum was also affected.Feeding was simulated with water through both the gastric and jejunal ports.In both cases, the water exited the gastric skives.The internal septum was compromised, allowing cross-lumen communication.In regards to the feeding tube breaks/broken, feeding tube foreign material, and jejunal port leaks/burst reported issues, the root causes have not been conclusively determined.The device history record for the reported lot number was reviewed and documented that the lot was manufactured according to the approved manufacturing procedures, specifications, and then released by quality assurance.All information reasonably known as of 06-mar-2018 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by halyard health represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to halyard health.Halyard health has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the halyard health complaint database and identified as complaint (b)(4).
 
Event or Problem Description
It was initially reported on (b)(6) 2017 that the tube appeared to be damaged.No further information was provided.This was originally deemed a not reportable event according to halyard health guidelines.However, the sample was received and sample evaluation was completed on (b)(6) 2018.The sample evaluation confirmed cross-lumen communication.When feeding through the jejunal port, the water exits the gastric skives.Additional information received on (b)(6) 2018 stated that the tube seemed to have melted.The user noticed diazepam in the free drainage bag only because the medication is a pink color.No patient injury occurred.

Brand Name
MIC-KEY GASTRIC-JEJUNAL FEEDING TUBE KIT EXTENSION SETS - 16 FR, 2.0 CM
Common Device Name
DH EF BALLOON TUBES PRODUCTS
Manufacturer (Section D)
HALYARD HEALTH
5405 windward parkway
alpharetta GA 30004
MDR Report Key7320112
Report Number9611594-2018-00017
Device Sequence Number119674
Product Code KNT
UDI-Device Identifier10680651440935
UDI-Public10680651440935
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K922667
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,other
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 02/12/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/01/2018
Device Model Number8270-16-2.0-45
Device Catalogue Number104409300
Device Lot NumberAA6053N33
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/16/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/12/2018
Initial Report FDA Received Date03/07/2018
Patient Sequence Number1
Patient Age7 YR
Patient Weight29